| Model Number |
SIGMRET |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
11/29/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: sigadaptstnd (sig power sigadaptstnd linear adapter, serial number: (b)(4)); sigpshell (sig power sigpshell control shell, lot number: unknown); sigphandle (sig power sigphandle handle, serial number: (b)(4)); unknown egia su (unknown endo gia sulu, lot number: unknown).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during laparoscopic lung biopsy, the jaws locked on the tissue and reload could not be removed from adapter.The surgeon attempted to remove device with retraction tool but the tool broke.The surgical time was extended by an hour to work on the product before cutting along patient lung using another stapler.
Additional Manufacturer Narrative
D10 concomitant product/s: sigpshell sig power sigpshell control shell lot#: n2k0450y; egia60amt egia60amt egia 60 artic med thick sulu; additional information: d4: (lot number), h3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the manual retract tool was broken.It was reported that the device broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if excessive torque is applied to the manual retract tool.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.